MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS FLAT SILICONE DRAIN
Catalog Number 0070440
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a spine case on (b)(6) 2023, the incident was related to a retained portion of drain after removal post operation.They were wondering if there had been prior incidents with this specific drain being retained in the body.Also asked if there had been prior incidents of this drain breaking off or any issues with integrity of the drain.As per additional information received on (b)(6) 2023, customer provided with the attached images for the drain breakage, also asked for information about removing it when it was stuck.Representative had sent the customer a copy of the ifu.As per follow up via email on (b)(6) 2023, an inpatient nurse removed the drain, did not feel resistance upon pulling the drain out.However, it was found later the part of the drain was retained in the patient.The patient had to return for a procedure to remove the retained drain.They have included pictures of the retained piece of drain.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1sample were confirmed to exhibit the reported failure.The device had not met specifications.The product caused the reported failure.Visual evaluation of the returned photo sample noted one opened (without original packaging), used flat drain.Visual inspection of the sample noted hubless flat drain broken from the drain.This does not meet specification per inspection procedure which states "minimum break strength of drain after being perforated must be: 7 mm drain, minimum 9 lbs.10 mm drain minimum 9 lbs.A potential root cause for this failure mode could be ¿drain was manufactured incorrectly (dimensions or material out spec, curing time not appropriate, etc.).The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿indications for use: wound drains are used to remove exudates from wound sites.Contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.Use with single flat drain: place perforated wound drain within critical fluid collection area of wound.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.Insert connecting tube in reliavac® port a, up to indicator ring.Use with two flat drains: place perforated portion of wound drains within critical fluid collection areas of wound.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.Trim drain tubes to desired length.Cut off plug from closed arm of y-connector and attach blue adapters.Attach drains to blue adapters.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.Attaching to auxiliary suction: insert suction adapter into port b.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.To establish suction: open port b.Pump bulb until balloon fills container.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.To empty container: open port b.Invert unit.Pump bulb to empty quickly.To re-establish suction: repeat step "d" above.To read fluid volume: open port b.Allow balloon to deflate.Read and record volume.To reactivate, repeat step "d" above¿.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was a spine case on 20mar2023, the incident was related to a retained portion of drain after removal post operation.They were wondering if there had been prior incidents with this specific drain being retained in the body.Also asked if there had been prior incidents of this drain breaking off or any issues with integrity of the drain.Per additional information received on 10aug2023, customer provided with the attached images for the drain breakage, also asked for information about removing it when it was stuck.Representative had sent the customer a copy of the ifu.Per follow up via email on 09aug2023, an inpatient nurse removed the drain, did not feel resistance upon pulling the drain out.However, it was found later the part of the drain was retained in the patient.The patient had to return for a procedure to remove the retained drain.They have included pictures of the retained piece of drain.

Brand Name
HUBLESS FLAT SILICONE DRAIN
Common Device Name
HUBLESS FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17596794
Report Number1018233-2023-06209
Device Sequence Number6430607
Product Code GBX
UDI-Device Identifier00801741090769
UDI-Public(01)00801741090769
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer01/06/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown